MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BIOPSY VALVE

AIZU OLYMPUS CO., LTD. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during the device evaluation that the lid of the forceps stopper on the biopsy valve was damaged.There was no patient involvement.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection.A root cause could not be identified.However, based on the results of the investigation, the malfunction was likely caused by the following: it was confirmed that the forceps stopper was torn from the inner surface to the outer surface when the lid was closed.While the exact cause remains unknown, it is believed that the crack occurred when the syringe was withdrawn from the forceps stopper, as it was reported that liquid was pumped using the syringe while the stopper was covered.It is further assumed that excessive external stress was applied by forcibly inserting the syringe into the slit of the forceps stopper, potentially resulting in the tearing of the stopper.The event can be detected/prevented by adhering to the instructions for use outlined in the gif-h290z* instruction manual.Specifically, refer to: chapter 3: preparation and inspection: section 3.4: inspection of accessories section 3.5: attachment of accessories to endoscope section 3.8: inspection of combination function with related equipment.Chapter 4: usage: section 4.3: use of procedures.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21168354
Report Number9610595-2025-00462
Device Sequence Number4335892
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMB-358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown